Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fluctuating CD4
Dec 18, 2006

i am a 34 year old woman tested positive after falling ill in April 2005,was diagnosed with non pulmonary TB and was put on anti-TB drugs for six months and started on truvada and sustiva.I had lost a lot of eight and had to be hospitalised for 3 months but was much better by beginning of year. My worry is that my CD4 was less than 80 when I started meds went up to 170,198,228,179 even as I never missed a dose of my meds my viral load is undetectable but am worried that I may develop resistance.What do you think?

Response from Dr. Sherer

There is no reason to suspect resistance from the information you have provided. When the initial CD4 cell count is < 100, the CD4 cell response may take longer, and may be somewhat lower than the average. And you had TB co-infection and weight loss, which are also associated with lower CD4 cells and slower CD4 cell responses.

I suggest that you continue with your ART and continue your excellent adherence, and talk to your doctor about these issues. You have had good benefit from the ART. You can also help by trying to increase your weight by eating well. You and your doctor can consider if there might be other reasons for your CD4 cell count increase to have plateaued, eg another infection, or either recurrent or resistant TB.


Previous
FOLLOW UP
Next
HELP! subtypes of group M and also group O

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement